PDA

View Full Version : Dependent on your ADD Meds?


element1306
March 29th, 2008, 07:17 AM
Hello, my name is Tyler. I was "diagnosed" with ADD in 6th grade(about 12-13). Currently I'm 15 and in 10th grade. I take Adderal XR (Two 30mg's) and until two days ago I hadn't had them since December 12-ish. Here is my problem. When I first ran out I seemed to have better control of myself just like when I was ON the medication, but that only lasted for a couple weeks. Since, pretty much my whole group of friends left me because i was just being me w/o meds. And I matured up and told them i have ADD. I just need to know if anybody else has this problem. Answers...would be great. Thnx!:cool:

[[chickaroo92]]
April 15th, 2008, 08:43 PM
I'm on concerta.
Last year, for freshman year I wanted to see if I can go without it---just to experiment.
My grades weren't as good, when I'm on the medicine.
I wouldn't pay attention to the teachers. I got in alot of trouble at home, because I would always argue/fight with my siblings. And not listen to my parents.
So, I think I'm better off taking my meds. I pay more attention, and sometimes it can control my anger.

Techno Monster
April 17th, 2008, 09:20 AM
It is better to stay on Meds even if you think your being "you" I know when im off my Lexapro, my brain is like shattered glass.

The Mage
May 7th, 2008, 09:22 AM
1st: You are not the one that should take that decision. Your doctor will help you with that.
By yourself , without having talked to a doctor previously, you should begin a new medication or stop one you take.

Adderal is HIGHLY dependent type of medication , and is a combo of amphetamine and an isomer of it.
Adderall:
When used within the recommended doses, side-effects like loss of appetite tend to decrease over time. However, amphetamines last longer in the body than methylphenidate (Ritalin, Concerta, etc.), and tend to have stronger side-effects on appetite and sleep.

-----

Dependence & Addiction

Tolerance is developed rapidly in amphetamine abuse, therefore increasing the amount of the drug that is needed to satisfy the addiction. Repeated amphetamine use can produce "reverse tolerance", or sensitization to some psychological effects. Many abusers will repeat the amphetamine cycle by taking more of the drug during the withdrawal. This leads to a very dangerous cycle and may involve the use of other drugs to get over the withdrawal process.
----
Long-term amphetamine abuse can induce psychological effects that include insomnia, mental states resembling schizophrenia, aggressiveness (not associated with schizophrenia), addiction or dependence with accompanying withdrawal symptoms, irritability, confusion, and panic.[citation needed] .The abuse of an amphetamine is highly addictive, and, with chronic abuse, tolerance develops very quickly. Withdrawal, although not physiologically threatening, is an unpleasant experience
This commonly leads chronic users to re-dose amphetamine frequently, explaining tolerance and increasing the possibility of addiction.

As far as Concerta, that medication seems to be safer than Amphetamines like Adderall, but still they are relative substances resembling amphetamines. That means it can be used as a replacement of amphetamines, unless of course the condition is that severe.

From monday appart from Prozac (fluoxetine) I am also on Modiodal/alertec/provigil/etc (modafinil). It is a non-stimulant medication, that could help out a person with ADD (and possibly ADHD) . I want to wait before i say that it works great with me, because it's kinda early, but I have to admit I feel different than last week (i have been feeling like that for years...) I start getting my energy and motivation back to a level, and also my concertration improve seems promising...

What i would suggest you to do is visit your doctor and discuss that with him. Tell him about your worries concerning about the addictive properties of your medication . I think it will go fine...There are plenty less addictive medications than adderall.
Yet again i would like to stress again that you shouldn't take any decisions before discussing it with your doctor :)

The Air Guitar Man13
October 26th, 2008, 12:23 AM
yep i got that problem with my vyvance (or however the hell you spell it), wheni take it i can focus on stuff and i am completely mellowed out, and i kinda feel like its not the real me, ya no what i mean?

DarkWingedAngel
October 26th, 2008, 12:29 AM
i take concerta for add
on the weekends i have been going without it but when school is on i still take it
or else i can't focus